Michigan, 2026

Hail in Michigan, March 6, 2026

March 6, 2026 · NWS DTX · 2 events in 2 counties and zones

A thunderstorm produced 1 inch hail in Macomb Township.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS DTX wrote it up.

A thunderstorm produced 1 inch hail in Macomb Township.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Detroit, MI wrote its last area forecast discussion before the first event at Mar 6, 7:05 PM EST, 1 hour 21 minutes earlier. Its key messages:

  • Areas of dense fog will impact portions of the area into tonight.
  • Showers and scattered thunderstorms are expected this evening, then again on Saturday. THere is a low risk of severe weather with these storms.
  • Warm and windy on Saturday with southwest wind gusts of 35 to 45 MPH.
  • Above average temperatures are expected through early next week.
Area forecast discussion, Mar 6, 7:05 PM EST, 1 hour 21 minutes before
Area Forecast Discussion
National Weather Service Detroit/Pontiac MI
705 PM EST Fri Mar 6 2026

.KEY MESSAGES...

- Areas of dense fog will impact portions of the area into tonight.

- Showers and scattered thunderstorms are expected this evening,
then again on Saturday. THere is a low risk of severe weather with
these storms.

- Warm and windy on Saturday with southwest wind gusts of 35 to 45
MPH.

- Above average temperatures are expected through early next week.

&&

.AVIATION...

LIFR/IFR ceilings and visibility is holding strong early this
evening. A line of showers with embedded thunderstorms approaches
from the west with a few scattered showers and thunderstorms ahead
of it. Currently just scattered showers across southeast Michigan to
start the TAF period with continued fog. Expectation is for this
first line of showers and embedded thunderstorms to move across the
area through about 03-07Z as warm sector makes inroads across the
south tonight. LLWS concerns remain into tonight with weak surface
winds and strong low level jet aloft. Warm sector should eventually
improve visibility and raise ceilings with a break in precipitation
during most of the early morning hours. Next round of showers and
thunderstorms arrives after 12Z tomorrow morning ahead of a cold
front. Line of showers/thunderstorms will move into MBS around 13Z
and spread across the remaining terminals throughout the morning.
Winds become very gusty to 30-35 knots late tomorrow morning as
system rolls thorough. Stronger storm potential ends during the
early afternoon with gusty west winds to around 25 knots through the
rest of the afternoon tomorrow.

For DTW... Persistent LIFR ceiling/visibility is the primary weather
concern for the next few hours this evening. Showers increase across
the area while thunderstorm coverage remains low overhead or
directed father north into the early part of tonight. Stronger
thunderstorm potential will begin around 14-15Z tomorrow morning.

DTW THRESHOLD PROBABILITIES...

* High for ceiling at or below 5000 ft through tonight.

* High for ceiling and visibility below 200 ft and/or 1/2SM this
  evening. Low tonight

* Low for thunderstorms at DTW this evening. Moderate mid-morning
  tomorrow.

&&

.PREV DISCUSSION...
Issued at 242 PM EST Fri Mar 6 2026

DISCUSSION...

The cluster of showers/isolated thunderstorms now advancing across
the Saginaw Valley are tied to a mid level short wave impulse along
the leading edge of a plume of elevated instability. A stronger wave
tracking into central Lake Michigan this afternoon will track across
nrn Lower Mi this evening. The trailing moist axis combined with the
advection of weak elevated inability ongoing across srn Mi will
support additional convective development this evening. A strong warm
front positioned along the MI/OH border will slowly be drawn
northward during the night under increasing southerly flow preceding
a surface wave lifting across the western Great Lakes. The warm
sector south this boundary is characterized by sfc temps in the 70s
and dewpoints in the low to mid 60s. Weak sfc based cape within this
warm sector will attempt to push into Lenawee/Washtenaw counties this
evening prior to nocturnal cooling, at least increasing the risk of
a severe storm given the strong wind fields. Otherwise, evening
convection will largely be elevated atop a very stable boundary
layer, suggestive of hail as the main severe weather concern. With
upper 50/lower 60 degree sfc dewpoints advecting into Se Mi along the
warm front, areas of dense fog are likely to persist prior to the
arrival of the warm sector, especially within the Lake Erie/St Clair
marine layer. The northward advancing warm front will also lead to
rising temps during the night.

An approaching upper level trough axis will drive an associated cold
front across Se Mi late Saturday afternoon. There is strong
agreement among hi res guidance and ensemble members indicating lead
short wave features driving another round of convective Saturday
morning. The coverage and duration of this will determine severe
convective chances and wind gust potential later in the day. Ample
warm moist air will remain in place in advance of the cold front,
easily supporting highs in the 60s. A strongly sheared environment
will remain in place. At this point, it is questionable at to
whether there will be enough surface based instability to balance
the shear, especially if early day convection becomes a little more
widespread. For this reason, most of Se Mi remains in a marginal
risk for severe wx. Daytime mixing potential will also support windy
conditions. Available probabilistic guidance suggests enough
uncertainty as to whether mixing depths adequately reach into the 40-
45 knot low level wind fields to hold off on advisory criteria wind
gusts attm.

Respectable yet shallow post frontal cold air advection will drive
temps into the 30s Sun night. Rebounding mid level heights and
steady warm air advection within west-southwest winds will result in
a steady warming trend Sunday into Monday under dry conditions.
Highs in the 60s look highly probably on Monday, with some ensemble
members still indicating a few locals reaching 70.

MARINE...

Ongoing progression of a warm front across the Great Lakes will
continue to advect in higher surface moisture and given ongoing
dense fog across Lake Erie and Lake St Clair and factoring in
expanding moisture, have opted to expand the marine dense fog
advisory across all of Lake Huron and the Saginaw Bay and extend the
ongoing advisory for locations south. Some improvement with
visibilities will be possible with any rain showers, however,
widespread improvement to conditions will be more likely with the
passage of a cold front which will move across the Great Lakes
through tomorrow afternoon.

Widespread rain showers with a low chance for some embedded
thunderstorms will move in this evening across Lake Huron. A lull in
activity overnight, with a second round of rain showers and
thunderstorms chances expected through tomorrow morning ahead and
along the cold front. There will be a low-end chance for gusts to
reach gales along and immediately behind the cold front tomorrow
afternoon, but given the brevity for gale potential, will preclude
and issuance of gale products. Any stronger thunderstorms will have
the capability to produce gusts in excess of 34 knots.

Some additional low end chances for gust to gales will be possible
Sunday morning and afternoon, but a near neutral thermal profiles
brings low confidence if stronger winds aloft will make it to the
surface. A strong warm front then pushes through Monday morning,
which will bring breezy southwest flow with gusts around 30 knots.

HYDROLOGY...

Probabilities show two time periods with the greatest/more
widespread rain potential; this evening and then again Saturday
morning. 12-hour rain totals are most likely to fall into the one
quarter to three quarters inch range. Some totals up to an inch are
possible across the Saginaw Valley and thumb regions. While this
will result in rises on area rivers, no flooding is forecast.

&&

.DTX WATCHES/WARNINGS/ADVISORIES...
MI...Dense Fog Advisory until 1 AM EST Saturday for MIZ063-069-070-076.

     Dense Fog Advisory until 10 PM EST this evening for MIZ075-083.

Lake Huron...Dense Fog Advisory until 4 PM EST Saturday for LHZ361>363-421-422-
     441>443-462>464.

Lake St Clair...Dense Fog Advisory until 4 AM EST Saturday for LCZ460.

Michigan waters of Lake Erie...Dense Fog Advisory until 4 AM EST Saturday for LEZ444.

&&

AVIATION.....AA
DISCUSSION...SC
MARINE.......AA
HYDROLOGY....SC

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.
Hazardous weather outlook, Mar 6, 3:23 PM EST, 5 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Detroit/Pontiac MI
323 PM EST Fri Mar 6 2026

MIZ047>049-053>055-060>063-068>070-075-076-082-083-072030-
Midland-Bay-Huron-Saginaw-Tuscola-Sanilac-Shiawassee-Genesee-Lapeer-
St. Clair-Livingston-Oakland-Macomb-Washtenaw-Wayne-Lenawee-Monroe-
323 PM EST Fri Mar 6 2026

This hazardous weather outlook is for southeast Michigan.

.DAY ONE...This Afternoon and Tonight

Scattered thunderstorms are expected this evening. There is the risk
of isolated severe storms between 4 PM and 10 PM. The strongest
storms will be capable of producing hail to one inch and wind gusts
to 40 MPH. Storm motion will be southwest to northeast at 40 MPH. An
approaching warm front will provide the chance for storms.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Scattered to numerous thunderstorms Saturday. There is a risk for an
isolated severe thunderstorm capable of producing one inch diameter
hail and wind gusts to 60 MPH. The storms will develop in advance of
a strong cold front.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated at this time.

LCZ460-LEZ444-LHZ361>363-421-422-441>443-462>464-072030-
Lake St Clair-
Michigan Waters of Lake Erie from Detroit River to North Cape MI-
Lake Huron from 5NM east of Mackinac Bridge to Presque Isle Lt
beyond 5 NM off shore-
Lake Huron from Presque Isle Light to Sturgeon Point MI beyond 5NM
off shore-
Lake Huron from Sturgeon Point to Alabaster MI beyond 5NM off shore-
Outer Saginaw Bay SW of Alabaster to Port Austin MI to Inner Saginaw
Bay-Inner Saginaw Bay SW of Point Au Gres to Bay Port MI-
Port Austin to Harbor Beach MI-Harbor Beach to Port Sanilac MI-
Port Sanilac to Port Huron MI-
Lake Huron from Port Austin to Harbor Beach beyond 5NM Off Shore-
Lake Huron from Harbor Beach to Port Sanilac beyond 5NM Off Shore-
Lake Huron from Port Sanilac to Port Huron beyond 5NM Off Shore-
323 PM EST Fri Mar 6 2026

This hazardous weather outlook is for portions of Lake Erie, Lake
Huron and Lake St Clair.

.DAY ONE...This Afternoon and Tonight

Areas of dense for will persist through tonight. There is a slight
chance of thunderstorms this evening. Small hail will be the main
risk with any thunderstorm.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday

Scattered to numerous thunderstorms Saturday. There is a risk for an
isolated severe thunderstorm capable of producing one inch diameter
hail and wind gusts to 45 knots. The storms will develop in advance
of a strong cold front.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

You can obtain your latest National Weather Service forecasts online
at www.weather.gov/detroit.

SC

In the hours before

Special weather statement, Mar 6, 6:15 PM EST, 2 hours 11 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
615 PM EST Fri Mar 6 2026

MIZ068-070000-
Livingston MI-
615 PM EST Fri Mar 6 2026

...A STRONG THUNDERSTORM WILL IMPACT LIVINGSTON COUNTY THROUGH 700 PM
EST...

At 614 PM EST, Doppler radar was tracking a strong thunderstorm near
Gregory, or 9 miles northwest of Pinckney, moving northeast at 35
mph.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Hartland, Howell, Brighton, Fowlerville, Pinckney, Oak Grove,
Gregory, Plainfield, Unadilla, Parkers Corners, Chilson, Tyrone
Township, and Deerfield Township.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4278 8387 4278 8369 4257 8368 4242 8404
      4242 8414 4264 8415
TIME...MOT...LOC 2314Z 235DEG 29KT 4251 8412

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

AA
Special weather statement, Mar 6, 7:45 PM EST, 41 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
745 PM EST Fri Mar 6 2026

MIZ053-054-061-070130-
Tuscola MI-Genesee MI-Saginaw MI-
745 PM EST Fri Mar 6 2026

...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN TUSCOLA...
SOUTHEASTERN SAGINAW AND NORTHWESTERN GENESEE COUNTIES THROUGH 830 PM
EST...

At 744 PM EST, Doppler radar was tracking a strong thunderstorm over
Montrose, or near New Lothrop, moving northeast at 35 mph.

HAZARD...Nickel size hail.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible.

Locations impacted include...
Frankenmuth, Vassar, Clio, Birch Run, Millington, Montrose, Tuscola,
Burt, and Layton Corners.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4319 8402 4344 8362 4325 8344 4309 8393
      4313 8393 4313 8402
TIME...MOT...LOC 0044Z 236DEG 31KT 4317 8390

MAX HAIL SIZE...0.88 IN
MAX WIND GUST...<30 MPH

AA
Special weather statement, Mar 6, 8:17 PM EST, 9 minutes before
Special Weather Statement
National Weather Service Detroit/Pontiac MI
817 PM EST Fri Mar 6 2026

MIZ075-070200-
Washtenaw MI-
817 PM EST Fri Mar 6 2026

...A STRONG THUNDERSTORM WILL IMPACT EASTERN WASHTENAW COUNTY THROUGH
900 PM EST...

At 816 PM EST, Doppler radar was tracking a strong thunderstorm near
Saline, moving northeast at 40 mph.

HAZARD...Winds in excess of 30 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Ann Arbor, Ypsilanti, Saline, Canton, Salem, Dixboro, Whitmore Lake,
Barton Hills, Pittsfield Township, and Delhi Mills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4224 8398 4243 8370 4244 8356 4243 8355
      4226 8354 4213 8381
TIME...MOT...LOC 0116Z 231DEG 35KT 4222 8385

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...30 MPH

AM

The radar

The Detroit radar (KDTX), 52 km away, was scanning. The volume nearest the first event began at 01:26 UTC.

Open the radar archive at this moment

Event by event

2 hail. Local standard time, as filed.

Hail, Washtenaw

When
March 6, 8:26 PM EST
Where
Washtenaw County, 1.02 mi W of Ann Arbor
Measured
0.88 in hail
Reported by
Public
Coordinates
42.280, -83.750

Hail, Macomb

When
March 6, 9:39 PM EST
Where
Macomb County, 1.67 mi WNW of Macomb
Measured
1 in hail
Reported by
Public
Coordinates
42.710, -82.980

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Michigan in 2026Every state in 2026This day in weather historyWarnings in Michigan, March 2026

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1320042, 1320043.